MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ARROW ONCONTROL BIOPSY SYSTEM TRAY 102MM; BIOPSY NEEDLE KIT

VASCULAR SOLUTIONS LLC ARROW ONCONTROL BIOPSY SYSTEM TRAY 102MM; BIOPSY NEEDLE KIT
Catalog Number 9408-VC-006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer stated that when they were doing the procedure, in the posterior iliac crest the cannula became stuck, and the hub came off.There was no redirect attempted or excessive pressure.They had tried using kelly clamps to wiggle out the cannula without success.They had also contacted ortho to assist them in removal.During the attempted removal by ortho , the cannula broke off inside the patient's bone.It was reported that the iliac crest lesion was very hard and organized.Patient is stable and discharged, 2.5 cm of cannula left in bone, patient procedure aborted.At the time of discharge there was no plan for another medical intervention to remove the cannula.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) one-unit of oncontrol cannula was returned to teleflex for evaluation.Minor blood particulates were noted.The shaft was observed to be separated into multiple pieces.Each piece was severely damaged.A part of the shaft, approximately 2.5 cm was observed to be missing.Viant is the supplier of oncontrol kit.A dhr review was completed by viant.No issues or non-conformances were noted.Case details were reviewed.Customer stated, "biopsy needle stuck in iliac crest." the shaft was observed to be separated into multiple pieces.Each piece was severely damaged.Approximately 2.5 cm was observed to be missing.The procedure was done in the ir lab.A picture was shared by the customer.The hub was noted to be missing with minor damages at the proximal end of the shaft.Customer stated that bone was used in a lesion.The lesion in the iliac crest was hard and organized.The ifu states the following: the arrow oncontrol bone marrow aspiration system is intended for bone marrow aspiration of the iliac crest of adult and pediatric patients - - do not apply excessive force to driver/needle set upon attempting to remove the needle with clamps, shaft separation was noted.A part of the cannula was left in the bone.No additional surgery is planned for removal.Patient is stable.A manufacturing record review was completed by viant and no related nonconformances were found.The damages to the shaft are likely to have occurred during removal of the cannula.The unit was used off label in a lesion condition.Based on the information, the most likely root cause of the issue is user error.The der process will continue to monitor for any similar events.

Brand Name
ARROW ONCONTROL BIOPSY SYSTEM TRAY 102MM
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18254417
Report Number2134812-2023-00055
Device Sequence Number6644146
Product Code FCG
UDI-Device Identifier10816000012267
UDI-Public10816000012267
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9408-VC-006
Device Lot Number71055468
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age60 YR
Patient SexMale